Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 95, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 9, 2011, 5:43 AM CDT for 4 counties in Illinois. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 5:43 AM CDT (10:43 UTC)
- Expired
- Jun 9, 2011, 6:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Henry County, IL, Putnam County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 64 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:54 AM CDT | HAIL 1.25 | Tampico, IL | QUARTER TO HALF DOLLAR SIZE HAIL. |
| Jun 9, 6:00 AM CDT | TSTM WND DMG | Kewanee, IL | 7 TO 8 INCH DIAMETER TREES DOWN. TIME ESTIMATED BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.7 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2717 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1625 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
036
WUUS53 KDVN 091043
SVRDVN
ILC011-073-155-195-091145-
/O.NEW.KDVN.SV.W.0095.110609T1043Z-110609T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
543 AM CDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUREAU COUNTY IN NORTH CENTRAL ILLINOIS...
PUTNAM COUNTY IN NORTH CENTRAL ILLINOIS...
HENRY COUNTY IN NORTHWEST ILLINOIS...
SOUTHERN WHITESIDE COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 645 AM CDT.
* AT 541 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR GENESEO...OR
15 MILES NORTH OF CAMBRIDGE...AND MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GALVA...ATKINSON...PROPHETSTOWN...KEWANEE...HOOPPOLE...ANNAWAN...
TAMPICO...SHEFFIELD...DEER GROVE...BUDA...WALNUT...WYANET...
TISKILWA...PRINCETON...HENNEPIN...DEPUE...LA MOILLE...GRANVILLE...
LADD...SPRING VALLEY AND DALZELL.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 16 AND
72.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 13 AND 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4114 8940 4115 8964 4123 8964 4123 8986
4115 8986 4116 9023 4154 9023 4155 9019
4159 9019 4160 9016 4163 9016 4166 9018
4167 9022 4170 9022 4173 8963 4159 8962
4159 8917 4124 8916
TIME...MOT...LOC 1043Z 269DEG 48KT 4151 9008
WIND...HAIL 60MPH <1.00IN
$$
ERVIN3 follow-up statements
544
WWUS53 KDVN 091103
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 AM CDT THU JUN 9 2011
ILC011-073-155-195-091145-
/O.CON.KDVN.SV.W.0095.000000T0000Z-110609T1145Z/
HENRY IL-PUTNAM IL-WHITESIDE IL-BUREAU IL-
603 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR BUREAU...SOUTHERN WHITESIDE...PUTNAM AND EASTERN HENRY
COUNTIES...
AT 559 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED
APPROXIMATELY NEAR THOMAS...OR 19 MILES NORTH OF KEWANEE...MOVING
EAST AT 55 MPH. ANOTHER SMALL SEVERE STORM IS JUST EAST OF
TAMPICO...AND PRODUCED HALF DOLLAR SIZED HAIL AT 554 AM IN TAMPICO.
THIS STORM WAS SLOWLY MOVING EAST.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHEFFIELD...NEW BEDFORD...DEER GROVE...BUDA...MANLIUS...NORMANDY...
PROVIDENCE...WALNUT...MILO...WYANET...TISKILWA...LONE TREE CORNERS...
PRINCETON...KASBEER...OHIO...LAKE THUNDERBIRD...PUTNAM...DOVER...
MALDEN...COAL HOLLOW...BUREAU...VAN ORIN...HENNEPIN...ZEARING...
DEPUE...HOLLOWAYVILLE...FLORID...LA MOILLE...SEATONVILLE...
OTTVILLE...MARK...ARLINGTON...GRANVILLE...SPRING VALLEY AIRPORT...
LADD...CHERRY...SPRING VALLEY...STANDARD AND DALZELL.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 21 AND
72.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 14 AND 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4124 8916 4114 8940 4115 8964 4123 8964
4123 8986 4115 8986 4116 9023 4152 9009
4158 9012 4160 9016 4165 9016 4167 9022
4170 9022 4173 8963 4159 8962 4159 8917
TIME...MOT...LOC 1102Z 269DEG 48KT 4150 8979
WIND...HAIL 60MPH 1.00IN
$$
ERVIN790
WWUS53 KDVN 091118
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 AM CDT THU JUN 9 2011
ILC011-073-155-195-091145-
/O.CON.KDVN.SV.W.0095.000000T0000Z-110609T1145Z/
HENRY IL-PUTNAM IL-WHITESIDE IL-BUREAU IL-
618 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR BUREAU...SOUTHEASTERN WHITESIDE...PUTNAM AND EASTERN HENRY
COUNTIES...
AT 615 AM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A LINE
OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
APPROXIMATELY ALONG A LINE EXTENDING FROM 9 MILES NORTH OF DEER GROVE
TO PROVIDENCE...OR ALONG A LINE EXTENDING FROM ROCK FALLS TO 13 MILES
SOUTHWEST OF PRINCETON...MOVING EAST AT 55 MPH. THIS LINE OF STORMS
HAS A HISTORY OF PRODUCING 60 TO 70 MPH WINDS.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TISKILWA...LONE TREE CORNERS...KASBEER...OHIO...LAKE THUNDERBIRD...
PUTNAM...DOVER...MALDEN...COAL HOLLOW...BUREAU...VAN ORIN...
HENNEPIN...ZEARING...DEPUE...HOLLOWAYVILLE...FLORID...LA MOILLE...
SEATONVILLE...OTTVILLE...MARK...ARLINGTON...GRANVILLE...SPRING VALLEY
AIRPORT...LADD...CHERRY...SPRING VALLEY...STANDARD AND DALZELL.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 30 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING FREQUENT AND DANGEROUS LIGHTNING.
&&
LAT...LON 4124 8916 4114 8940 4115 8964 4123 8964
4123 8986 4115 8986 4119 8997 4149 8997
4156 8996 4161 8996 4168 8995 4162 8996
4170 8995 4173 8963 4159 8962 4159 8917
TIME...MOT...LOC 1117Z 269DEG 48KT 4174 8961 4124 8961
WIND...HAIL 60MPH 1.00IN
$$
HAASE605
WWUS53 KDVN 091135
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
635 AM CDT THU JUN 9 2011
ILC073-195-091145-
/O.CAN.KDVN.SV.W.0095.000000T0000Z-110609T1145Z/
HENRY IL-WHITESIDE IL-
635 AM CDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE AND
EASTERN HENRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER
HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN AND
FREQUENT LIGHTNING.
LAT...LON 4124 8916 4114 8940 4115 8964 4123 8964
4124 8974 4148 8964 4159 8962 4159 8917
TIME...MOT...LOC 1135Z 277DEG 37KT 4161 8943 4111 8943
$$
ILC011-155-091145-
/O.CON.KDVN.SV.W.0095.000000T0000Z-110609T1145Z/
PUTNAM IL-BUREAU IL-
635 AM CDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM CDT
FOR BUREAU AND PUTNAM COUNTIES...
AT 632 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE
LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM OHIO TO LONE TREE
CORNERS...OR ALONG A LINE EXTENDING FROM 16 MILES SOUTHEAST OF ROCK
FALLS TO 7 MILES NORTHWEST OF LACON...MOVING EAST AT 40 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUTNAM...DOVER...MALDEN...COAL HOLLOW...BUREAU...VAN ORIN...
HENNEPIN...ZEARING...DEPUE...HOLLOWAYVILLE...LA MOILLE...SPRING
VALLEY AIRPORT...SPRING VALLEY...SEATONVILLE...OTTVILLE...LADD...
DALZELL...CHERRY...ARLINGTON...STANDARD...MARK...GRANVILLE AND
FLORID.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 45 AND
72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4124 8916 4114 8940 4115 8964 4123 8964
4124 8974 4148 8964 4159 8962 4159 8917
TIME...MOT...LOC 1135Z 277DEG 37KT 4161 8943 4111 8943
WIND...HAIL 60MPH 1.00IN
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:09 AM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 3:09 AM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
309 AM CDT THU JUN 9 2011
.SYNOPSIS...
THE COLD FRONT HAS MOVED SOUTH THROUGH THE CWA THIS PAST 6
HOURS...AND NOW IS FROM THE IA/MO BORDER IN CENTRAL IOWA THROUGH
JUST SOUTH OF PRINCETON ILLINOIS. STRONG TO SEVERE THUNDERSTORMS
HAVE CONTINUED TO FIRE ALL EVENING AND OVERNIGHT ON THE BACK
BUILDING TAIL OF STORMS THAT ARE MOVING THROUGH NORTHEAST ILLINOIS.
ANOTHER CLUSTER OF STORMS HAS FIRED UP IN CENTRAL IOWA AND IS MOVING
EAST AND GROWING OVER THE PAST FEW HOURS. THE PAST 12 HOURS HAVE PUT
DOWN A LOT OF RAIN...WITH SEVERAL BANDS LIKELY OVER 3 INCHES
POSSIBLE. OTHER PLACES IN THE CENTRAL CWA HAS NOT SEEN STORMS
YET...AND HAVE SEEN MUCH LOWER RAINFALL.
..ERVIN..
&&
.SHORT TERM...TODAY AND TONIGHT...
THIS MORNING WILL SEE STORMS CONTINUE TO MOVE EAST OUT OF CENTRAL
IOWA. LOCATIONS BETWEEN HIGHWAY 34 AND HIGHWAY 20 HAVE SEEN THE MOST
HEAVY RAIN SO FAR...AND APPEAR TO BE IN THE AXIS FOR MORE HEAVY RAIN
THIS MORNING. WHILE WE HAVE TAKEN THE RAIN SO FAR WITHOUT MUCH
PROBLEMS...THIS AXIS IS NOT LIKELY GOING TO ABSORB ADDITIONAL HEAVY
RAIN WITHOUT SOME FLASH FLOODING IN THE HEAVIER BANDS. A FLASH FLOOD
WATCH WILL BE ISSUED IMMEDIATELY...THROUGH TONIGHT. THE MORNING
SHOWER AND THUNDERSTORMS WILL WANE BY MID DAY LIKELY...AND AFTER A
BREAK...THE NEXT ROUND OF VERY HEAVY RAINS SHOULD COMMENCE THIS
EVENING. TONIGHT IS SIMILAR TO LAST NIGHT WITH A HUGE SUPPLY OF CAPE
TO THE SOUTH FLOWING ACROSS THE FRONT WITH VERY HIGH PWAT VALUES.
QPF WILL AGAIN BE IN THE 0.5 TO 1.5 RANGE TONIGHT...WITH BANDS OF 2
TO 4 INCHES POSSIBLE. SEVERE STORMS ARE AGAIN POSSIBLE...WITH LARGE
HAIL OVERNIGHT IN THE STRONGEST CELLS...MAINLY IN THE SOUTH HALF.
TEMPERATURES TODAY SHOULD STAY RATHER COOL..WITH 70 IN THE NORTH TO
AROUND 80 SOUTH.
..ERVIN..
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
FORECAST FOCUS ON POTENTIAL FOR HEAVY RAIN AND SEVERE WEATHER FRIDAY
INTO FRIDAY NIGHT. ACTIVE PATTERN LATE WEEKEND INTO NEXT WEEK.
FRIDAY AND FRIDAY NIGHT...MAIN SHORT WAVE COMES OUT INTO THE MIDWEST
WITH SURFACE LOW RIDING ALONG THE BOUNDARY. THE TRACK OF THE RATHER
ORGANIZED SURFACE LOW ALONG THE BOUNDARY WILL BE CRITICAL TO WHERE
THE POTENTIAL FOR SUPERCELLS AND TORNADOES WILL BE. AS OF NOW OUR
SOUTHERN HALF OF CWA WOULD BE UNDER THE GUN AS THE GFS TAKES THE LOW
BY FRIDAY EVENING JUST EAST OF THE QUAD CITIES. TO THE NORTH OF THE
LOW WIDESPREAD RAINS EXPECTED OVER OUR NORTHERN CWA. WILL HAVE
LIKELY POPS FOR FRIDAY INTO FRIDAY NIGHT. DEEP LAYER SHEAR INCREASES
LATER FRIDAY AS STRENGTHENING MID LEVEL WINDS ARRIVE FROM THE WEST.
NEED TO WATCH FOR SURFACE WINDS BACKING NEAR THE WARM FRONT WHICH
WOULD INCREASE LOCALIZED HELICITY AND THE THREAT FOR TORNADOES.
TORRENTIAL RAINS ALSO WILL BE A CONCERN WITH STORMS AND A FLASH
FLOOD WATCH MAY BE NEEDED FOR PORTIONS OF THE CWA FOR FRIDAY INTO
FRIDAY NIGHT. FOR NOW WILL MENTION HEAVY RAIN WORDING IN THE
GRIDS/ZFP.
THIS WEEKEND...RATHER NICE ON SATURDAY AND SATURDAY NIGHT WITH
DRY AND PLEASANT WEATHER EXPECTED. HIGH PRESSURE WILL BE OVER THE
GREAT LAKES WITH THE BOUNDARY GETTING SHOVED JUST FAR ENOUGH TO OUR
WEST AND SOUTH TO KEEP ACTIVE WEATHER AWAY FROM OUR CWA...BUT ONLY
BRIEFLY. MAX TEMPS IN THE 70S AND MINS IN THE 50S.
SUNDAY THROUGH WEDNESDAY...HERE WE GO AGAIN. ACTIVE PATTERN RETURNS
WITH THE POTENTIAL FOR MORE HEAVY RAIN AND SEVERE WEATHER. AFTER ALL
IT IS JUNE AND THIS IS USUALLY THE PEAK OF THE SEVERE EVENTS.
ANOTHER IMPRESSIVE TROUGH WILL BE PUSHING INTO THE ROCKIES BY MONDAY
AND THEN SWINGING INTO THE MIDWEST BY WEDNESDAY. THE WAVY FRONTAL
BOUNDARY WILL SET UP SHOP ONCE AGAIN ACROSS THE REGION WITH PERIODS
OF THUNDERSTORMS EXPECTED. SHOULD BE A DECENT TEMPERATURE CONTRAST
WITH HOT WEATHER TO OUR SOUTH AND COOL WEATHER TO OUR NORTH. THUS
THE ACTIVE THUNDERSTORMS ALONG THIS THERMAL GRADIENT IN OUR CWA.
..HAASE..
&&
.AVIATION...
AREAS OF THUNDERSTORMS WITH HEAVY RAIN AND MVFR CIGS WILL CONTINUE
AT CID MLI...AND BRL THIS MORNING...THEY SHOULD BECOME ISOLATED FROM
16Z...TO 20Z TODAY...BEFORE ANOTHER ROUND OF WIDESPREAD
THUNDERSTORMS WITH HEAVY RAIN SPREADS OVER THE ENTIRE AREA. CIGS
TODAY WILL RANGE FROM 3000 FT TO 6000 FT...AS STORMS MOVE ACROSS THE
CWA THIS MORNING. TONIGHT...MVFR CIGS CAN BE EXPECTED WITH
WIDESPREAD HEAVY RAIN AND THUNDERSTORMS. VISIBILITIES TODAY AND
TONIGHT WILL GENERALLY BE AROUND 6SM...EXCEPT IN THUNDERSTORMS WHERE
THEY WILL BE RESTRICTED TO A MILE OR LESS AT TIMES. EAST TO
NORTHEAST WINDS WILL BLOW TODAY AND TONIGHT...AROUND 10 KTS.
..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-CEDAR-
CLINTON-IOWA-JACKSON-JOHNSON-JONES-KEOKUK-LINN-LOUISA-
MUSCATINE-SCOTT-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-HENRY IL-
MERCER-ROCK ISLAND-WHITESIDE.
MO...NONE.
&&
ERVIN/HAASEHazardous weather outlook, Jun 9, 3:42 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 342 AM CDT THU JUN 9 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-100845- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 342 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR COUNTIES GENERALLY ALONG AND NORTH OF INTERSTATE 80...AND ALONG AND SOUTH OF HIGHWAY 64. THIS INCLUDES THE METRO AREAS OF THE CEDAR RAPIDS...IOWA CITY...CLINTON...MUSCATINE...AND THE QUAD CITIES. HEAVY RAIN LAST EVENING AND EARLY THIS MORNING IS FALLING OVER THE SAME LOCATIONS REPEATEDLY. THIS HAS CAUSED HEAVY RAIN AMOUNTS TO FALL...AND MORE STORMS ARE LIKELY TODAY AND TONIGHT IN THESE SAME LOCATIONS. FLASH FLOODING WILL BE POSSIBLE TODAY...AND WITH ANOTHER ROUND OF HEAVY RAIN TONIGHT...MORE WIDESPREAD FLASH FLOODING IS LIKELY. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY ALONG AN SOUTH OF INTERSTATE 80. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE LIKELY FRIDAY INTO FRIDAY NIGHT AS LOW PRESSURE MOVES ACROSS EASTERN IOWA AND WESTERN ILLINOIS. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF A WHAT CHEER IOWA TO FREEPORT ILLINOIS LINE. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. A COUPLE OF TORNADOES ARE POSSIBLE ALONG A WARM FRONT FRIDAY AFTERNOON AND EVENING AS THE SURFACE LOW MOVES ACROSS THE AREA. TORRENTIAL RAINS PRODUCING FLASH FLOODING IS ALSO A THREAT. SUNDAY THROUGH WEDNESDAY...EPISODES OF THUNDERSTORMS WILL RIDE ALONG A MEANDERING FRONTAL BOUNDARY ACROSS THE OUTLOOK AREA. SEVERE WEATHER AND HEAVY RAINS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. ERVIN/HAASE
In the hours before
Local storm report, Jun 9, 5:25 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND GST MOLINE 41.49N 90.49W
06/09/2011 E70 MPH ROCK ISLAND IL TRAINED SPOTTER
WIND GUSTS ESTIMATED TO BE 60 TO 70 MPH NEAR THE ROCK
ISLAND ARSENAL BRIDGE IN MOLINE.
&&
14Local storm report, Jun 9, 5:27 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
527 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND DMG MOLINE 41.49N 90.49W
06/09/2011 ROCK ISLAND IL TRAINED SPOTTER
HUGE TREE BRANCHES DOWN.
&&
HAASELocal storm report, Jun 9, 5:28 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
528 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 AM TSTM WND GST MOLINE 41.49N 90.49W
06/09/2011 E75 MPH ROCK ISLAND IL TRAINED SPOTTER
&&
HAASELocal storm report, Jun 9, 5:30 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 AM TSTM WND GST MOLINE 41.49N 90.49W
06/09/2011 M63 MPH ROCK ISLAND IL ASOS
MEASURED AT THE QUAD CITY INTERNATIONAL AIRPORT.
&&
HAASELocal storm report, Jun 9, 5:35 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
535 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 AM TSTM WND GST 6 NE EAST MOLINE 41.57N 90.35W
06/09/2011 M60 MPH ROCK ISLAND IL TRAINED SPOTTER
&&
HAASELocal storm report, Jun 9, 5:38 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
538 AM CDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 AM HEAVY RAIN 2 SSE DAVENPORT 41.53N 90.59W
06/09/2011 M1.06 INCH SCOTT IA TRAINED SPOTTER
1 HOUR RAINFALL TOTAL.
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:06 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 39 min |
| Jun 8, 9:32 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 43 min |
| Jun 9, 12:39 AM CDT | Special Weather Statement | DVN | Rock Island | 51 min |
| Jun 9, 2:20 AM CDT | Severe Thunderstorm Warning | DVN | Bureau, Whiteside | 25 min |
| Jun 9, 2:56 AM CDT | Special Weather Statement | DVN | Whiteside | 49 min |
| Jun 9, 3:12 AM CDT | Flash Flood Watch | DVN | Bureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more | 28 hr |
| Jun 9, 5:12 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island, Whiteside | 63 min |
| Jun 9, 6:40 AM CDT | Flash Flood Warning | DVN | Whiteside | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.